Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 17, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Sep 27, 2013, 4:38 AM CDT for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Sep 27, 2013, 7:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2013, 4:38 AM CDT (09:38 UTC)
- In effect from
- Sep 27, 2013, 7:00 PM CDT
- Expired
- Sep 28, 2013, 12:41 AM CDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1749 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 393 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
280 WWUS73 KGLD 270938 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 338 AM MDT FRI SEP 27 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271800- /O.NEW.KGLD.WI.Y.0017.130928T0000Z-130928T1100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 338 AM MDT FRI SEP 27 2013 /438 AM CDT FRI SEP 27 2013/ ...WIND ADVISORY IN EFFECT FROM 6 PM MDT /7 PM CDT/ THIS EVENING TO 5 AM MDT /6 AM CDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM MDT /7 PM CDT/ THIS EVENING TO 5 AM MDT /6 AM CDT/ SATURDAY. * TIMING/DURATION...NORTHWEST WINDS WILL INCREASE EARLY THIS EVENING AND INTO THE OVERNIGHT HOURS BEHIND A COLD FRONT THAT WILL MOVE THROUGH THE AREA. * PEAK WINDS...GUSTS OF 45-50 MPH ARE POSSIBLE BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ JTL
3 follow-up statements
299 WWUS73 KGLD 271038 AAA NPWGLD URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GOODLAND KS 438 AM MDT FRI SEP 27 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271800- /O.CON.KGLD.WI.Y.0017.130928T0000Z-130928T1100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 438 AM MDT FRI SEP 27 2013 /538 AM CDT FRI SEP 27 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM MDT /7 PM CDT/ THIS EVENING TO 5 AM MDT /6 AM CDT/ SATURDAY... * TIMING/DURATION...NORTHWEST WINDS WILL INCREASE EARLY THIS EVENING AND INTO THE OVERNIGHT HOURS BEHIND A COLD FRONT THAT WILL MOVE THROUGH THE AREA. * PEAK WINDS...GUSTS OF 45 TO 50 MPH ARE POSSIBLE BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ JTL
113 WWUS73 KGLD 271639 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1039 AM MDT FRI SEP 27 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-280600- /O.CON.KGLD.WI.Y.0017.130928T0000Z-130928T1100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1039 AM MDT FRI SEP 27 2013 /1139 AM CDT FRI SEP 27 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM MDT /7 PM CDT/ THIS EVENING TO 5 AM MDT /6 AM CDT/ SATURDAY... * TIMING/DURATION...NORTHWEST WINDS WILL INCREASE EARLY THIS EVENING AND INTO THE OVERNIGHT HOURS BEHIND A COLD FRONT AS IT MOVES THROUGH THE AREA. * PEAK WINDS...GUSTS UP TO 50 MPH ARE EXPECTED BEHIND THIS FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
938 WWUS73 KGLD 280541 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1141 PM MDT FRI SEP 27 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-280645- /O.CAN.KGLD.WI.Y.0017.000000T0000Z-130928T1100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1141 PM MDT FRI SEP 27 2013 /1241 AM CDT SAT SEP 28 2013/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA AND ARE EXPECTED TO STAY BELOW THE REST OF TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Sep 27, 4:32 AM CDT, 6 minutes earlier.
Area forecast discussion, Sep 27, 4:32 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
332 AM MDT FRI SEP 27 2013
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 329 AM MDT FRI SEP 27 2013
LATEST IR SATELLITE SHOWS STORMS STORM SYSTEM THAT WILL MOVE OVER
THE AREA TODAY/TONIGHT OVER THE ROCKIES. AHEAD OF THE STORM SYSTEM
MID LEVEL CLOUDS WERE EVIDENT ALONG AND BEHIND A WARM FRONT WHICH IS
SEMI STATIONARY OVER THE TRI-STATE AREA...EXTENDING FROM PUEBLO
NORTHEAST TO BROKEN BOW.
TODAY THE WARM FRONT FROM LAST NIGHT WILL MOVE JUST NORTHWEST OF THE
AREA BY LATE MORNING. MEANWHILE THE 500-300MB JET WILL MOVE OVER
THE AREA AHEAD OF AN UPPER LEVEL TROUGH OVER THE GREAT BASIN. AT
THE LOW LEVELS...SPECIFICALLY 800-700MB...MIXING RATIOS WILL
INCREASE OVER THE CENTRAL PART OF THE AREA...WITH THE HIGHER MIXING
RATIOS SPREADING EAST THROUGH THE DAY. WITH LIFT AND CONVECTIVELY
UNSTABLE THETA-E LAPSE RATES CO-LOCATED WITH THE HIGHER MIXING
RATIOS...WILL HAVE PRECIP. CHANCES INCREASING THROUGH THE DAY OVER
THE AREA. THE HIGHER CHANCES WILL SLOWLY SPREAD EAST TOWARD THE
LATE AFTERNOON FOLLOWING THE BETTER INSTABILITY. MEANWHILE THE
RIGHT ENTRANCE OF THE 300MB JET WILL MOVE OVER THE AREA DURING THE
LATE AFTERNOON AND EVENING...FURTHER ADDING TO THE AVAILABLE LIFT.
THE LIMITING FACTOR FOR SEVERE THUNDERSTORMS THIS AFTERNOON/EVENING
WILL BE AVAILABLE CAPE OF ONLY 1000J/KG OR SO...WITH THE BEST
INSTABILITY BEING EAST OF A BENKELMAN TO COLBY AND LEOTI LINE.
HOWEVER 0-6KM SHEAR WILL BE 40-70 KTS...MORE THAN ENOUGH FOR STORMS
TO DEVELOP A MESOCYCLONE. DESPITE THE GOOD SHEAR...THE HAIL GROWTH
ZONE WILL BE FAIRLY NARROW WHICH WILL NOT BE FAVORABLE FOR LARGE
HAIL TO DEVELOP. THE MAIN THREAT WITH THE STRONGER STORMS WILL BE
STRONG TO SEVERE WIND GUSTS...WHICH WILL NOT BE TOO DIFFICULT TO
ATTAIN GIVEN THE STORMS WILL BE MOVING AROUND 50 MPH. IN
ADDITION 0-1KM SHEAR VECTORS OF 15-20KTS TOWARD LATE AFTERNOON AND A
STRENGTHENING LOW LEVEL JET WOULD BE SUPPORTIVE OF TORNADIC DEVELOPMENT OVER
NORTHWEST KS.
THIS EVENING THE RIGHT ENTRANCE OF THE 300MB JET WILL SLIDE ACROSS
THE AREA. AS IT DOES SO THE FRONT TO THE NORTHWEST WILL MOVE INTO
THE AREA. THE LINE OF STORMS FORMING ALONG THE FRONT WILL GROW IN
COVERAGE AS THE FRONT MOVES EASTWARD AND MERGE WITH THE AREA OF
STORMS THAT HAVE BEEN OVER THE AREA DURING THE DAYTIME. BEHIND THE
FRONT STORM COVERAGE WILL COME TO AN END AS THE ENVIRONMENT
STABILIZES. THE FRONT SHOULD BE EAST OF THE AREA A COUPLE HOURS
AFTER MIDNIGHT.
BEHIND THE FRONT THERE WILL BE A PERIOD OF STRONG WIND GUSTS OF
45-50MPH AS WINDS FROM THE LOW LEVEL JET MIX DOWN TO THE GROUND DUE TO
THE COOLER AIR BEHIND THE FRONT. HAVE A WIND ADVISORY FOR THE
ENTIRE AREA FOR TONIGHT AS A RESULT. THE WINDS SHOULD DECLINE A FEW
HOURS AFTER MIDNIGHT AS THE FRONT MOVES FURTHER EAST.
STORM MOVEMENT TODAY AND TONIGHT WILL BE VERY FAST...WITH SPEEDS OF
50-60 MPH. HOWEVER DESPITE THE FAST STORM MOVEMENTS...THEY WILL
TRAIN ALONG THE BOUNDARY OF LOW LEVEL THETA-E AREA RUNNING ROUGHLY
SOUTHWEST TO NORTHEAST ACROSS THE CENTER OF THE AREA. THE TRAINING
STORMS WILL CAUSE PROLONGED RAINFALL ESPECIALLY OVER THE NORTHEAST
PART OF THE AREA.
SATURDAY THROUGH SUNDAY DRY CONDITIONS RETURN AS DRY AIR PERSISTS
OVER THE AREA. WINDS WILL BE LIGHT TO BREEZY AND TEMPERATURES WILL
WARM TO NEAR NORMAL BY SUNDAY.
.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 329 AM MDT FRI SEP 27 2013
MONDAY THROUGH THURSDAY...MODELS ARE PRETTY WELL IN LINE FOR THE
FIRST PART OF THE EXTENDED AND THEN HAVE SOME DIFFERENCES IN THE
TIMING...STRENGTH...AND POSITION OF THE NEXT UPPER TROUGH THAT WILL
MOVE INTO THE ROCKIES AFFECTING THE CWA TOWARDS THE END OF THE
EXTENDED. SHORTWAVE RIDGING WILL TAKE PLACE ON MONDAY...CREATING DRY
CONDITIONS. MODELS START TO HAVE SOME SLIGHT DIFFERENCES ON
TUESDAY...WITH THE GFS SHOWING A SHORTWAVE TROUGH MOVING THROUGH THE
CWA AND THE ECMWF NOT HAVING THIS FEATURE. THE GFS ALSO DID NOT HAVE
THE GREATEST MOISTURE OR SHEAR WITH THE TROUGH...SO WENT DRY FOR
TUESDAY. BY WEDNESDAY...THE ECMWF HAS A SHORTWAVE TROUGH MOVING
THROUGH THE CWA...BUT THE GFS DOES NOT HAVE THIS FEATURE.
HOWEVER...THE GFS DOES HAVE EASTERLY TO SOUTHEASTERLY FLOW BRINGING
IN SOME MOISTURE ALONG WITH INSTABILITY. THEREFORE...BASED ON THE
MOIST UPSLOPE FLOW...WENT WITH SLIGHT CHANCE TO CHANCE POPS.
THURSDAY WAS KEPT DRY...WITH THURSDAY NIGHT HAVING SLIGHT CHANCE
POPS AS THE NEXT UPPER TROUGH AND ASSOCIATED SURFACE LOW PRESSURE
THAT DEVELOPS OVER NORTHEASTERN COLORADO WITH A COLD FRONT APPROACH
THE CWA. WHEN THE MODELS ARE IN BETTER AGREEMENT WITH THE MOVEMENT
OF THE UPPER TROUGH...POPS MAY CHANGE FOR THURSDAY NIGHT. THE TIME
PERIOD OUTSIDE OF THE EXTENDED RANGE SEEMS TO HAVE THE BEST
POPS...BUT WILL HAVE TO WAIT FOR THE NEXT SET OF MODEL RUNS TO SEE
HOW THAT PANS OUT.
TEMPERATURES THROUGH THE EXTENDED WILL REMAIN ABOVE NORMAL...WITH
HIGHS IN THE MID 70S TO LOW 80S AND LOWS IN THE UPPER 40S TO MID
50S. SIGNIFICANT TEMPERATURE CHANGES WILL OCCUR OUTSIDE THE EXTENDED
PERIOD WHEN A COLD FRONT MOVES THROUGH THE CWA.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1125 PM MDT THU SEP 26 2013
AT THIS TIME VFR CONDITIONS ARE EXPECTED. SOUTHERLY WINDS WILL BE
GUSTY AT TIME UNTIL A COLD FRONT MOVES THROUGH THE AREA LATER THIS
AFTERNOON INTO THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP
TO DEVELOP THIS AFTERNOON NEAR KGLD AND THEN NEAR KMCK THIS
EVENING. MORE THAN LIKELY THUNDERSTORMS WILL AFFECT THE TAFS BUT
TIMING IS A LITTLE UNCERTAIN. SO CHOSE TO KEEP VCTS IN THE
FORECAST. AIR MASS IS MOIST AND HEAVY RAINFALL WILL BE POSSIBLE.
SO CONDITIONS BELOW VFR WILL BE POSSIBLE BUT THAT WILL BE HARD TO
PIN DOWN UNTIL LATER TODAY.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 6 PM MDT /7 PM CDT/ THIS EVENING TO 5 AM MDT
/6 AM CDT/ SATURDAY FOR KSZ001>004-013>016-027>029-041-042.
CO...WIND ADVISORY FROM 6 PM THIS EVENING TO 5 AM MDT SATURDAY FOR
COZ090>092.
NE...WIND ADVISORY FROM 6 PM MDT /7 PM CDT/ THIS EVENING TO 5 AM MDT
/6 AM CDT/ SATURDAY FOR NEZ079>081.
&&
SHORT TERM...JTL
LONG TERM...ALW
AVIATION...BULLERHazardous weather outlook, Sep 26, 11:17 AM CDT, 17 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1017 AM MDT THU SEP 26 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1017 AM MDT THU SEP 26 2013 /1117 AM CDT THU SEP 26 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 6:52 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 53 min |
| Sep 27, 5:26 PM CDT | Special Weather Statement | GLD | Red Willow | 34 min |
Nearby
Wind Advisories in Kansas, 2013Wind Advisories in Nebraska, 2013Wind Advisories in Colorado, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.